Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 22, NWS Little Rock, AR

May 30, 2001Pike County, Polk County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 30, 2001, 6:10 PM CDT for Pike County, Polk County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2001, 6:10 PM CDT (23:10 UTC)
Expired
May 30, 2001, 9:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Pike County, AR, Polk County, AR

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 302312
FFWLIT
ARC109-113-310215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POLK COUNTY IN WESTERN ARKANSAS
  PIKE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 915 PM CDT

* SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER 
SOUTHERN POLK AND NORTHERN PIKE COUNTIES. DOPPLER WEATHER RADAR 
SHOWS AROUND 2 INCHES OF RAIN HAVE ALREADY FALLEN OVER SOUTHERN POLK 
COUNTY. RECENT HEAVY RAINS IN PIKE COUNTY MAY PRODUCE FLASH FLOODING 
FROM THE ADDITIONAL HEAVY RAIN.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:35 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 30, 3:35 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT WED MAY 30 2001

MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS
OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH
CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE
UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR
TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM.
COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON
THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA
FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE
FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY
LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT
WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT
LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY
AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND
CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY
REASONABLE. (22)

.LIT...NONE

In the hours before

Special weather statement, May 30, 1:30 PM CDT, 4 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-310400-

SEVERE WEATHER OUTLOOK...CORRECTED ISSUE TIME
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED MAY 30 2001

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT OVER MOST OF ARKANSAS. THERE IS ALSO A MODERATE RISK OF
SEVERE WEATHER OVER PARTS OF EXTREME WEST-CENTRAL ARKANSAS.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
ARKANSAS THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF
STORMS SHOULD BE OVER THE WESTERN AND SOUTHERN COUNTIES.

THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. BRIEF...HEAVY RAINS AND
DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL.

EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY
NEED TO BE ACTIVATED LATER TODAY AND TONIGHT ACROSS ANY SOME PARTS OF
ARKANSAS.

16
Special weather statement, May 30, 3:50 PM CDT, 2 hours 20 minutes before
ARZ037>042-052>054-066-310159-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED MAY 30 2001

...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM
CDT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A
FEW TORNADOES ARE ALSO POSSIBLE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL
ACCOMPANY THE STORMS AS WELL.

16

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:09 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan36 min
May 30, 12:52 PM CDTSevere Thunderstorm WarningLZKPope, Van Buren23 min
May 30, 2:33 PM CDTSevere Thunderstorm WarningLZKCleburne27 min
May 30, 5:06 PM CDTSevere Thunderstorm WarningLZKPolk54 min
May 30, 5:52 PM CDTSevere Thunderstorm WarningLZKPike53 min
May 30, 6:01 PM CDTSevere Thunderstorm WarningLZKPolk59 min
May 30, 6:36 PM CDTTornado WarningLZKPike39 min
May 30, 6:47 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring58 min
May 30, 6:47 PM CDTSevere Thunderstorm WarningLZKGarland58 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.